Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

On tamoxifen for breast cancer, pain in both sides of lower back, moving to ribs and stomach. What's wrong ?

Hi I had breast cancer and taking tamoxifen since 2009 last year started having aching in lower back both sides went to general doctor he said i had calcium in urine and had kidney infection . He gave medcine for infection a couple weeks and aching came back he said maybe kidney stones had ct scan normal but now progressed to sharp pain in side almost under ribs and back and front lower stomach sides. I am seeing my oncologist on Febuary 25 i am going to ask her to request MRI i dont know will that show whats wrong or do you think it might be tamoxifen.
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Oncologist, Surgical 's  Response
Dear Ma'am,

Sorry to hear about your problem but I am glad that you are seeking medical advise for that. Tamoxifen helps in keeping the cancer under control and prevents recurrence of breast cancer. It is associated with some side effects like hot flashes, cervical hyperplasia (for which you require PAP smears), DVT (clot in the veins), osteoporosis (bone mineral density has to be done), cataract formation. Tamoxifen is not associated with renal infections or renal stones.
Did you CT show the presence of stones? Any pus cells in the urine? MRI is not a good investigation to look for renal stones. You can go for a plain X-ray KUB.
You should also consult your oncologist and have your symptoms evaluated.
Hope you get well soon.
Answered: Wed, 13 Feb 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor